Benzodiazepine

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is there any alternative for Benzodiazepines in treating anxiety and PTSD?

Query: Hello doctor, I am 26 years old and suffer from severe anxiety and PTSD. For about five years, I have been on a variety of Benzodiazepines. Right now, I am on 2 mg Xanax four times a day. It is better than nothing, but I have built up such tolerance benzodiazepines hardly work for me. I know the on...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. As you rightly commented, Xanax and other Benzodiazepines are not helpful in the long term management of anxiety as they cause dependence. You become tolerant, and they do not work. At best, Benzos can be used sparingly for the short term only. Barbiturates are no lo...  Read Full »

Can Xanax be used for ADHD?

Query: Hi doctor, My son, who is 26 years old, now has been diagnosed with ADHD when he was 5 years old. He went to various psychiatrist to make sure that he is actually ADHD. Six doctors confirmed that he has ADHD and two doctors said he has bipolar disorder. He says that he was given Xanax as a treatment...  Read Full »


Dr. Nidhi Jain Bukharia

General Practitioner, Psychiatrist, Psychologist Counsellor, Sexologist

Answer: Hi, Welcome to icliniq.com. Attention deficit hyperactivity disorder also called as ADHD is a problem with hyperactivity and decrease attention. Bipolar disorder is the disorder in which increase talk, tall claims, decrease need for sleep and high energy are the most common symptoms. Xanax (Alpr...  Read Full »

How to reduce the dosage of Xanax gradually?

Query: Hello doctor, I am taking tablet Alprazolam 5mg (three tablets, a total of 1.5mg) at bedtime. I do not take any Alprazolam or any other benzodiazepines during the day. Also, I started taking Alprazolam about 6-8 months ago. Originally this was for a short period of insomnia due to a life situation w...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. Thanks for your detailed query which is self explanatory about the problem. It was lengthy but it contained only relevant thoughts necessary to express your deep rooted concern. First of all feeling nervous or anxious is common term and if you do not know what it mean...  Read Full »

Is it safe to continue Benzodiazepine for a longer period?

Query: Hello doctor, I am 29 years old male, with height 5' 10" and weight 75 kgCurrently, I am on 1. Clonazepam 2 mg one tablet during the night. 2. Trazine-S half tablet during night. I have been suffering from a borderline personality disorder (BPD) along with symptoms of anxiety, panic disorder, extrem...  Read Full »


Dr. Vishal Anilkumar Gandhi

Psychiatrist

Answer: Hello, Welcome to icliniq.com. If it is the requirement of Benzodiazepines than you need to take for long periods. There is nothing wrong to take medication for a long time if you are stable on it. Theoretically and ideally, Benzodiazepine should be tapered off within four weeks, but in clinical p...  Read Full »

My mother is unable to sleep even after taking Stalopam. Please help.

Query: Hi doctor, My mother is 51 years old. Over 9 years she is unable to sleep properly either in the day as well as night. She started to feel irritated and we consulted one of our family doctor and he suggested to start Stalopam plus. But now a days even after taking the same medicine she is not gettin...  Read Full »


Dr. Sumit Srivastava

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have gone through the prescription attached (attachment removed to protect patient identity). Diagnosis was anxiety with insomnia for which Stalopam plus (Escitalopram) was prescribed. It seems she has developed tolerance to this drug. So, either dose should be in...  Read Full »

Shall I take Lonazep and Sove for anxiety and sleep issue. Will it cause any side effect?

Query: Hi doctor, I have noticed two problems in me. I have these problems for three months. I have disturbed sleep on several days and erectile issues (sustaining erection during intercourse). I am a hypothyroid patient for two years (I take thyroxine Sodium 100 mcg). I have high myopia (-10 power in bot...  Read Full »


Dr. Vandana Patidar

Psychiatrist, Psychotherapist, Psychologist Counsellor, Sleep Medicine Physician

Answer: Hi, Welcome to icliniq.com. You are not following the right direction regarding medicines. There are two types of treatment such as primary medicine like SSRI (e.g., Vilazodone) and supportive medicines like Sove and Benzodiazepines like Lonazep. We can take an example. If you have malaria or deng...  Read Full »

I am skeptical regarding the drugs prescribed to me. Kindly help.

Query: Hi doctor, I have a panic disorder and severe insomnia worsened by my anxiety. My doctor prescribed me Ambien 5 mg or Zolfresh 5 mg at night, Paxil-CR 12.5 mg at night, Etizolam 0.5 mg twice a day and Divalproex 500 mg once in a day. I also have suicidal ideations when I do not sleep well and gets p...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I have gone through the query and understand your concerns. If your diagnosis is panic disorder, anxiety and major depressive disorder, then the prescription of Paxil CR (Paroxetine) and Etizolam is completely on the line of treatment and I do not feel anybody should rais...  Read Full »

I am developing withdrawal symptoms of Paroxetine. Please help.

Query: Hi doctor, I am a 26 year old male, and I am a doctor. From the past year, I have been suffering from delayed onset sleep disorder, I sleep at 4 AM and wake up after noon. I saw a psychiatrist, and he put me on Melatonin, Modafinil, and Zolfresh. But I am still unable to sleep at the desired time, a...  Read Full »


Dr. Awadhesh P Singh Solanki

Psychiatrist

Answer: Hi, Welcome to icliniq.com. Thanks for this query. I can understand your concern regarding your delayed onset insomnia. Sleep is very important for a good mental health. Sleep disturbances can cause depression and vice versa I have read your history carefully. You are suffering from insomnia, whic...  Read Full »

Is long-term use of Etizolam harmful?

Query: Hi doctor, I was prescribed Etizolam 0.5 mg and Escitalopram for a month, as I had insomnia, stress, and anxiety. However, during the last week, it did not seem to work. I was struggling with sleep. Is it possible that I become addicted to the drug? Will I need a higher dose to get the same effect...  Read Full »


Dr. Aditya Gupta

Psychiatrist, Sexologist

Answer: Hello, Welcome to icliniq.com. Etizolam is not a sleep medicine but an anxiolytic. Long-term use of benzodiazepines like Etizolam is not advisable because of tolerance and addiction potential. They are used for a short-term to support the main medications like Escitalopram, which need to be taken f...  Read Full »

Why do I have anxiety attacks soon after I wake up?

Query: Hello doctor, I am 24 years old, and I weigh 80 kg. My height is 5 feet 7 inches. I have anxiety and depression from many days. Anxiety starts as soon as I wake up and it lasts for a few minutes. I calm down for a while and then again it starts. It occurs every day like a cycle without any reason. ...  Read Full »


Dr. Ramchandra Lamba

Psychiatrist, Sexologist, Psychologist Counsellor

Answer: Hello, Welcome to icliniq.com. You are having multiple problems. So, along with the medicines, you need to do regular exercise and maintain a good sleep hygiene. Also, try identifying the triggers for your headaches and try avoiding them. Secondly, in such situations, SSRIs (selective serotonin r...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.